MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Catalog Number DTVN-5.0-19-15.0-YUEH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient underwent a hip aspiration due to continuous pain.A yueh centesis disposable catheter was used and upon removing the pigtail, the tip of the catheter was left behind.This was discovered during a ct scan.The patient requested a second procedure to remove this tip, however, the doctor recommended not removing it as this additional procedure has the potential to cause additional issues.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected data: information available ((b)(6) 2018) at the time of the initial report noted the device was actually a straight yueh catheter, not a pigtail.It was also reported during the aspiration procedure, there was no fluid present, so the catheter was removed.Additional information: the physician stated that there was moderate resistance to passage of the catheter into the joint due to fibrosis.The physician didn¿t feel any unusual resistance to removing the catheter.As the physician was pulling it out, it gave way suddenly.The routine limited follow-up ct showed a small piece of catheter remained in the patient.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and photographic inpsection of the device was conducted during the investigation.Clinical assessment: without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based on current information, the most probable cause of this event is patient anatomy related.However, user technique and device failure related causes cannot be entirely ruled out.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Customer photos were provided showing the packaging for a yueh centesis disposable catheter needle from the specified lot, as well as the device additional photos show the needle cannula inside the catheter.In the photos, a portion of the catheter tip appeared to be missing.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.A supplier investigation was conducted and a summary of the investigation was received by cook.The supplier device history record review noted no excursions.The device was not returned for a supplier evaluation.The supplier did not identify a trend of similar complaints in their complaint database.The supplier was not able to determine a root cause at this time.Based on the supplier investigation and customer testimony, the investigation conclusion for the device complaint was found to be inconclusive.A definitive cause of this event cannot be determined at this time.A possible investigation conclusion could be manufacturing related in that the catheter may not have been up to manufacturing specification.Additionally, the investigation conclusion could be product use related in that the tip of the catheter may have been handled inappropriately.These cannot be confirmed as the device was not returned for investigation and not returned to the supplier for a supplier investigation.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based on current information, the most probable cause of this event is patient anatomy related.However, user technique and device failure related causes cannot be entirely ruled out.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525038
Report Number1820334-2018-01460
Device Sequence Number11145176
Product Code GCB
UDI-Device Identifier00827002094925
UDI-Public(01)00827002094925(17)190520(10)6985123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDTVN-5.0-19-15.0-YUEH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer08/06/2018
08/31/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date08/31/2018
09/07/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;